tremors and UV

Does anyone with UV start a flare with Tremors, I started a flare at 3/15am today and was shaking for 45mins usually I get the shakes after the rash appears and I,m feeling ill, but today I got the shakes first, I thought I was doing well hav,nt had a flare for 14weeks, I was having them once a month for the last 18months, so I,m dissapointed but not suprised, I,m feeling very ill at the moment have taken my 30mg Prednisilone,and the rash is getting bigger,But thought I,d ask if anyone else gets the shakes for as long ( my temperature usually goes to 39.5 but so far it,s only gone to 38.4)Has anyone with UV gone into remission for any reasonable lenght of time and if so how was it achieved because at the moment I only take steroids at flare and citerizine x 2 daily.

8 Replies

oldestnewest
  • Hi Jack,

    I have HUV which might be a bit different from yours if it's limited to just your skin. I had plenty of rashes but I didn't get shakes I'm afraid. So I can't offer any thoughts here for you.

    However I am in a good drug controlled remission at the moment and have been for about two years now. But since my HUV is a full blown systemic variant I had heart, lung and kidney involvement and remission was induced using Mycophenolate as well as the big doses of steroids (and cetirizine for the rashes). I'm currently maintaining the remission still on Mycophenolate and a very low dose of Pred.

    Anyway, at the end of the day of you're not feeling well and starting to flare I'd give your consultant a call. It's probably worth trying to get an appointment to see them just to check that nothing untoward is happening, review your meds and set your mind at rest.

    All the best,

    Richard.

  • Thank you Richard for your reply, At the very start of my UV it was only the skin that was involved, however in the last 18months it has changed I always have tremors at a flare some last longer than others, I do feel I,m burning up inside but I,m not always hot on the outside, I feel as If I have the flue, aches all over sinuses ,ears and throat are very hot,.very painfull ,hearing goes down and I,m always nauseaous,sometimes being sick, my legs swell and I,m exhausted,and of course the dredded rash, which is quite extensive, but it passes until the next time, it,s been suggested that I could try Azathioprine, but as results don,t show any obvious reason for the flares except of course the Biopsy,s showing UV , it ,s a case of weighing up the fors and against ,when I,m ill I think I will try the Aza but in between I think do I want to add to my problems with possible side affects as I do seem to react badly to a good many drugs. I have got an appointment at Addenbrookes in May, and we were going to make a decision on the Aza then depending on how many flares I,d had between visits,I have to admit the Tremors frighten me as I don,t feel I know where thats going to end and I don,t seem to see anyone else that has them.,and I feel so frustated as to why it keeps happening if there are no other obvious markers,Sorry to ramble on , but there are times when the old brainbox goes into overload with so many " why,s and if,s " and as we all know it,s difficult for anyone to understand what they cant see and it can be very issolating, Tommorrow I should be feeling better, and not so misserable, so apologies for the rant.

  • Don't apologise, there's no need, we've all been there :)

    And I'm sorry to hear that the UV has progressed but at least you're being treated at one of the best centres in the UK.

    Oh, and I believe that Azathioprine is one of the mildest immunosuppressants. If you can tolerate it then it might be just the thing to help get you into a sustained remission.

    All the best and let us know how you get on,

    Richard.

  • Oh boy, yes, yes and yes.

    Like Richard i have HUVs so its slightly different. I've been flaring since September and react everyday (i use intramuscular injections to control the reaction) with a big reaction requiring A&E every 2-3 days. One big symptom is the uncontrollable tremoring which becomes more violent the longer the reaction is left. The other symptoms are swelling, both internal and external especially from the chest upwards, compromised breathing, breathing rate normally 100-120 per minute and possible anaphylaxis.

    I first fell ill suddenly in September 2010 and for the first year though very poorly, we managed to keep the flares to an acceptable point but as i wasn't improving we started alternative treatments.

    I believe that every person presents differently and reacts differently to their medication regime. I always take a diary of my reactions into my appointments. i am on 40mgs of preds each say s well as 12 other medicines, this stops the rashes appearing in the reactions. One funny thing about the tremoring and breathing is the paramedics always try to approach me with a paper bag......

    I have been with the same medical team since falling ill and my prof only saw a reaction recently. I think it made him think.....perhaps you can get someone to video one of yours so your team have a visual perspective of what happens...

    Good luck at Addenbrookes and if you want a chat just holler.

    Sarah.

  • Thankyou for your reply Sarah, I did write out a message but it suddenly dissappeared, so I,ve no idea where that went, I,ll perhaps try again later but it does seem that Tremors are not very common as suggested by the lack of response,,It is always helpfull if you can gain from others experiance,but at least I,m not the only one, so thankyou once again.

  • Hi, I have UV and have had it for about 9 years now, unfortunately Im like you and react badly to all sorts of different meds. I do get tremors, I have only had two large attacks but I have smaller hand and arm tremors most days. The meds I take (as I have other urticarias and angioedemas aswell) are: Dapsone 100mg, worth maybe trying before Azo? Fexofenadine, 360mg, Tranexamic Acid (for the swelling) Ad-Cal twice daily as calcium and D3 low, B12 every 12 weeks, so worth checking all these three as they are often low in folks like us, and just taken out Hydroxyzine and added in Doxepin, Doxepin is an antidepressant and as my mood has dipped this year but it has antihistamine properties, so I thought if I had to have the dreaded antidepressant I might as well go for one that fitted in with all my other gubbins going on, this is being increased steadily from 25mg daily to 75+ mg daily and I will reduce my fexofenadine accordingly as consultant said too much antihistamine not good. Dapsone was the only drug to keep my wheals at bay, but for some reason doesnt work on its own, I need all the others too, it can cause issues with red blood cells, mine die off a little too quickly but its within manageable levels I just made sure I persisted for weekly bloods for a couple of weeks then fortnightly, then monthly and for last 18 months 3 monthly. All of these dont help with the other symptoms we tend to get such as fatigue, hair loss, cramps etc, but just not itching every minute of every day is bliss! :) Hope this helps

  • Thankyou for your reply, Winter 64, I did try Dapsone a few years ago but wasn,t able to tolerate it due to my white blood count change., I have been prescribed anti depressants but don,t take them unless I really need them as they make me feel like a sombie!!.My rash burns rather than itch and recently at flare my skin has got so hot it blisters and that is not at all pleasant as I tend to get the rash where I can,t sit down !!so it can be very distressing.You seem to be on such a lot a medicines it must be distressing for you, Do you have obvious markers as to why you have UV?I also had my antihistamine increased to three a day, but wasn,t able to tolerate 3 so it was reduced to 2 daily, but not making any difference that is noticible.

  • Hi Jack. Just thinking about your symptoms I wonder if you might have more going on than just simple UV. Have you seen the VUK website piece we have on Urticarial Vasculitis ?

    vasculitis.org.uk/about-vas...

    There's also a very comprehensive medical article here :

    ncbi.nlm.nih.gov/pmc/articl...

    I'm just wondering if you've ever had blood tests to check your C1q, anti-C1q, C3 and C4 complement levels ? If not, it might be worth asking your consultant in case you're moving into the more severe HUV forms.

    All the best,

    Richard.

You may also like...